question-icon

What causes left-sided chest pain, heartburn, nausea and anxiety?

default
Posted on Tue, 17 May 2016
Question: Hi I'm a 24 year old male and since October 2015 I've been having a really strange pain on the left side of my chest. It feels stinging or stabbing and comes and goes. I went to the doctor when it first started happening but he said it was just inflammation, but now I'm starting to get worried that it could be something else since it has been so long. I don't really have shortness of breath or dizziness, but I do have a tremendous amount of anxiety and up until recently the sensation in my chest felt like a very mild heartburn and I've been feeling nauseous for the last couple of days is there a possibility that it could be something with my heart or is my anxiety getting the better of me
doctor
Answered by Dr. Ilir Sharka (45 minutes later)
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I understand your concern, and would like to explain that your clinical symptomatology is unlikely to be heart related.

Your chest pain characteristics (coming and going stinging and stabbing chest pain) is not specific for a cardiac ischemia disorder.

It seems much likely to be musculoskeletal in nature. Just like your doctor has explained to you.

Inflammation is the most probable responsible cause of your complain.

It may arise from musculoskeletal inflammation, costochondritis, degenerative backbone disorder, pleural layers (layers surrounding the lungs) inflammation, or even pericardial inflammation.

In such case, besides a careful physical examination, some additional tests would conclude about the level of inflammation:

- Complete blood count (evidence of leukocytosis),
- PCR,
- ESR

Whichever of the above be the cause, some anti-inflammatory pain killer drugs, like naproxen, ibuprofen, etc. would relief the inflammatory pain.

Also, I would recommend you to try relieving your anxiety. Anxiety is quite always present when a health-related complaint persists for a certain period of time.

Probably more recreational activities, outdoor physical training, several sport activities, like swimming, cycling, running, volley, etc. would be helpful in this regards.

If necessary you may try also any anxiolytics, like Alprazolam 0.25 mg/day.

Hope to have been helpful to you!

In case of any further uncertainties, feel free to ask me again.

Kind regards,

Dr. Iliri


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 8608 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes left-sided chest pain, heartburn, nausea and anxiety?

Brief Answer: I would explain as follows: Detailed Answer: Hello! Welcome on HCM! I understand your concern, and would like to explain that your clinical symptomatology is unlikely to be heart related. Your chest pain characteristics (coming and going stinging and stabbing chest pain) is not specific for a cardiac ischemia disorder. It seems much likely to be musculoskeletal in nature. Just like your doctor has explained to you. Inflammation is the most probable responsible cause of your complain. It may arise from musculoskeletal inflammation, costochondritis, degenerative backbone disorder, pleural layers (layers surrounding the lungs) inflammation, or even pericardial inflammation. In such case, besides a careful physical examination, some additional tests would conclude about the level of inflammation: - Complete blood count (evidence of leukocytosis), - PCR, - ESR Whichever of the above be the cause, some anti-inflammatory pain killer drugs, like naproxen, ibuprofen, etc. would relief the inflammatory pain. Also, I would recommend you to try relieving your anxiety. Anxiety is quite always present when a health-related complaint persists for a certain period of time. Probably more recreational activities, outdoor physical training, several sport activities, like swimming, cycling, running, volley, etc. would be helpful in this regards. If necessary you may try also any anxiolytics, like Alprazolam 0.25 mg/day. Hope to have been helpful to you! In case of any further uncertainties, feel free to ask me again. Kind regards, Dr. Iliri